Digital blood flow and 5-hydroxytryptamine receptor blockade after ketanserin in patients with Raynaud's phenomenon

B. Marasini, C. Bassani

Research output: Contribution to journalArticle

Abstract

1. The effect of ketanserin on digital blood flow and 5-hydroxytryptamine (5-HT)-induced platelet aggregation was studied in 18 patients with Raynaud's phenomenon. 2. Measurements were made before and after a single dose of 20 mg ketanserin and again after 1 month of continuous treatment with 20 mg ketanserin three times a day. 3. Digital blood flow was assessed by changes in digital pulse volume; platelet aggregation by changes in light transmission after challenge with 10-5 M 5-HT. 4. Ketanserin induced a rise in digital blood flow and blocked the platelet response to 5-HT; the two events were not correlated and were independent of subjective improvement. 5. These data do not support the suggestion that 5-HT2-receptor blockade is of major importance in the dilatory effect of ketanserin in Raynaud's phenomenon.

Original languageEnglish
Pages (from-to)847-851
Number of pages5
JournalBritish Journal of Clinical Pharmacology
Volume30
Issue number6
Publication statusPublished - 1990

Keywords

  • Ketanserin 5-Hydroxytryptamine
  • Platelet aggregation
  • Raynaud's phenomenon

ASJC Scopus subject areas

  • Pharmacology (medical)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Fingerprint Dive into the research topics of 'Digital blood flow and 5-hydroxytryptamine receptor blockade after ketanserin in patients with Raynaud's phenomenon'. Together they form a unique fingerprint.

  • Cite this